I am just new to this forum, so I hope I am posting correctly.
I have to say, whilst typing this, I’m getting quite emotional and I don’t know why, perhaps it’s because I know everyone on here has an understanding of what living with Cancer is like and although I have a village of love and support, no one understands the varying degrees of emotion that a Cancer patient feels.
My story is, went through a relationship separation August last year after 14 years together and was just getting on my feet this year in June and about to go on a family holiday to relax before having to face my house sale when I was diagnosed with breast cancer from my routine breast screening the day before my holiday 27th June - you couldn’t write it! I don’t know how but with the help of my family I managed to enjoy the holiday even though I was stitched up from 12 painful biopsies and thought, I’ll face what I need to face when I come back plus, I knew I couldn’t change anything.
Diagnosis was, early stage HER2 with 3 areas of concern. I had surgery in August and discovered on my follow up appointment that it hadn’t been successful so had to go through it all again a few weeks later but this time with reconstructive work and liposuction from both legs.
Finally got through surgery and now passed on to Oncology Consultant and I’m currently going through Radiotherapy treatment and on Tamoxifen. Thankfully I have no nausea side effects from the medication however my abdominal area is very sore and I look 9 months pregnant. My breast care nurse doesn’t think it’s Tamoxifen but it has to be linked as this only started 2 weeks in to me taking it, I’ve been on it since mid October. I was just wondering if anyone else has experienced similar issues?
Thank you for listening and wherever you are on your journey, I send you all love and positive vibes - you’ve got this xx
Welcome to the forums, we are all here for each other and as scary as entering breast cancer world is, once you’ve been here for a while hopefully you will find as I have done, that everyone in this world is so kind helpful and supportive
Starting any new drug is scary and we can all become hypersensitive to new and different things going on in our bodies but it is unusual to have such a quick reaction and whilst the Tamoxifen could have an effect there could be other contributing factors to the symptoms you are experiencing.
For the time being can I suggest you monitor the situation (maybe look at keeping a diary) and if after a period of time it continues you discuss it further with your nurse or another member of your team, once you are through your primary treatment phase and things have settled down a bit for you.
Sending you lots of love for the remainder of your treatment and beyond
Thank you for your reply and understanding.
You are right re monitoring the situation however, I was going to give GP a call tomorrow as last year I underwent some scans for possible endometriosis due to debilitating pain but all they could find was fibroids which they said shouldn’t be causing the pain and that it may just be hormonal etc, I was then put on HRT patches and felt great however, 18 months later after being on patches, now going through treatment and as soon as I was diagnosed, I was taken straight off the patches and the symptoms and abdominal swelling have returned plus it coincides with the few weeks I have been on the Tamoxifen, so as grateful as I am for this medication and will continue with it and without sounding like a hypochondriac as I’m never at the doctors until this all started, I think I will make contact for peace of mind, even if they are able to prescribe something for the abdominal bloating as I feel so bloated and sore
Back in for 3rd blast of RT tomorrow
Thank you again for replying to me
It sounds like chatting it through with your GP would be a good idea. With all respect to your BC nurse she won’t know your full history and may not have the same experience as your GP.
Good luck with your appointment(s) I hope you get some resolution as it sounds like you have already had to contend with an awful lot already
Welcome to the forum, I hope you find it a comforting and helpful place. I’m really sorry to hear what you’re going through.
Please know that our nurses are here for you any time, here on the forum on the Ask our Nurses your questions or over the phone 0808 800 6000.
Do have a look through the various boards and topics to find those going through similar experiences. This is a very supportive place, so please do continue to ask any questions you may have.